Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Construction of fixed points for asymptotically nonexpansive mappings


Author: Gregory B. Passty
Journal: Proc. Amer. Math. Soc. 84 (1982), 212-216
MSC: Primary 47H10
DOI: https://doi.org/10.1090/S0002-9939-1982-0637171-7
MathSciNet review: 637171
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In uniformly convex Banach spaces with Fréchet differentiable norms (e.g. $ {L^p}$, $ 1 < p < \infty $), fixed points for asymptotically nonexpansive mappings are constructed as weak limits of iterates of the mappings themselves or of related mappings.


References [Enhancements On Off] (What's this?)

  • [1] J. B. Baillon, Thèse, Université de Paris.
  • [2] S. C. Bose, Weak convergence to the fixed point of an asymptotically nonexpansive map, Proc. Amer. Math. Soc. 68 (1978), 305-308. MR 0493543 (58:12538)
  • [3] F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. Sympos. Pure Math., vol. 18, Part 2, Amer. Math. Soc., Providence, R. I., 1976. MR 0405188 (53:8982)
  • [4] R. E. Bruck, A simple proof of the Mean Ergodic Theorem for nonlinear contractions in Banach spaces, Israel J. Math. 32 (1979), 107-116. MR 531254 (80j:47066)
  • [5] G. Feathers and W. G. Dotson, Jr., A nonlinear theorem of ergodic type. II, Proc. Amer. Math. Soc. 73 (1979), 37-39. MR 512054 (80c:47059b)
  • [6] K. Goebel and W. A. Kirk, A fixed point theorem for asymptotically nonexpansive mappings, Proc. Amer. Math. Soc. 35 (1972), 171-174. MR 0298500 (45:7552)
  • [7] Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591-597. MR 0211301 (35:2183)
  • [8] H. Schaefer, Über die Methode sukzessiver Approximationen, Jber. Deutsch. Math.-Verein. 59 (1957), 131-140. MR 0084116 (18:811g)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0637171-7
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society